MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 03/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Device remains implanted in patent.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a vela suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Four (4) years post initial procedure, a type 3a endoleak was identified.An intervention was completed.The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft, a vela suprarenal, and a vela infrarenal stent graft extension to resolve this event.The patient did well.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported type iiia endoleak (aortic) with complete component separation was confirmed.Additionally, there was evidence to reasonably suggest sac growth of 20mm occurred that was not included in the event as reported.The type iiia endoleak is most likely anatomy related as the pre computerized tomography scan showed an infrarenal neck of 51 degrees, by 48 months post implant the aorta became dual angled at 121 and 61 degrees respectively, demonstrating aortic remodeling likely contributed to this event.The sac growth was due to the type iiia endoleak.Procedure related harms for this complaint could not be determined.The final patient status was reported to be well following a secondary endovascular procedure.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device remains implanted; therefore, no device evaluation was completed.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: b5: describe event or problem ¿ updated.H6: result code ¿ remove 3223.H6: conclusion code ¿ remove 11.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a vela suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Four (4) years post initial procedure, a type 3a endoleak was identified.An intervention was completed.The physician elected to reline the original implanted devices with an afx2 bifurcated stent graft, a vela suprarenal, and a vela infrarenal stent graft extension to resolve this event.The patient did well.Subsequent to the initial report, clinical assessment determined there was evidence to reasonably suggest sac growth of 20mm occurred that was not included in the event as reported.Additionally, the type 3a endoleak included complete component separation.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9955714
Report Number2031527-2020-00137
Device Sequence Number11372077
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)181211
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2018
Device Model NumberBA28-90/I16-30
Device Lot Number1265993-033
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer03/17/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR